Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Neuropathy In Hands And Arms

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Project Inform

Peripheral Neuropathy

Introduction What Is Peripheral Neuropathy? What Causes It? Who Is at Risk? What Are the Symptoms? How Is It Diagnosed? How Do You Prevent It? How Do You Treat It? Concerns for People Over 50 What Can Help to Ask About at a Doctor's Visit? Access to Meds Research The Bottom Line Introduction Some people living with HIV will develop a disease of the nerves called peripheral neuropathy , or PN. It's a common ...
Ask the Experts

neuropathy & sleepy hands

Dr. Doctor:Is neuropathy the same things as when your hands fall asleep when you rest on them? For some reason within the last sevral months, I wake up in the middle of the night with my hands or arms completely asleep. Is this it, or does...
Judith Feinberg, M.D.

Response from Judith Feinberg, M.D.

University of Cincinnati, College of Medicine
Peripheral neuropathy starts in the feet and may progress to involve the hands; it doesn't start in the hands. The sensations you are describing are like the sensations of peripheral neuropathy, but in your case I suspect it is because you... Read more »

numb hands-arms

Hi, I have been on two expanded access drugs(merck 015, tmc125), truvada and darunivir now for 7 mo. Vl<50, tcells-371. For the last two weeks my hands are stiff and numb arms also. I think this is neuropathy of hands and arms-I already have it...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
A lot of these medications are quite new, and we do not have a good feel for how often they may (or may not) be associated with neuropathy. The symptoms you have may be related to neuropathy or perhaps to issues with the joints. The first thing to... Read more »

Is pain on back of hands/tops of feet, Neuropathy?

to avoid I have been HIV+ for nearly 20 years now and have been relatively healthy. My viral load was originally 24,000 and t-cells dropped to 225 then I went on meds back when crixivan was new (didnt have a name then) combined with azt/3tc....
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Wow-what a story. You might consider getting off the AZT (? switch to abacavir) to perhaps help the fat loss. 3TC can cause peripheral neuropathy as a low rate. The symptoms you describe (and note) are unusual for drug related neuropathy.... Read more »

tingling in hands/arms on PEP

hi doc, I have started taking PEP (kaletra and truvada) and have noticed I have been getting some tingling in my fingers/arms ... was wondering if this was a side effect and if this will go away or stay for all 28 days of treatment?! ...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Kaletra can cause odd nerve sensations around face or hands in some patients-usually stops quickly when meds are stopped. Standard HIV or drug related nerve problems (peripheral neuropathy) rarely would start in hands/fingers.... Read more »
Connect With Others

neuropathy

Posted by randlejw
I recently loss the use of my right hand and arm.I suffer from tremors.Anyone out there in the same boat?

Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 5 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 1 Reply
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of time... Read more »

Seroconversion and Peripheral Neuropathy

Posted by Anonymous, 2 Replies
This is a question for anyone who is living with HIV or who has recently been diagnosed as HIV positive:

Did any of you experience the numbness/tingling in the feet, legs, hands and arms during your seroconversion?

If so . . . for what period of... Read more »